{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,2]],"date-time":"2026-09-02T21:19:38Z","timestamp":1788383978965,"version":"build-2803163510"},"reference-count":15,"publisher":"Department of Medicine, Warren Alpert Medical School at Brown University","issue":"4","license":[{"start":{"date-parts":[[2025,10,1]],"date-time":"2025-10-01T00:00:00Z","timestamp":1759276800000},"content-version":"unspecified","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by-nc\/4.0"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"abstract":"<jats:p>Drug reaction with eosinophilia and systemic symptoms (DRESS) is a T cell mediated, drug-specific immune response associated with end-organ damage. We present the case of a 65 year old woman presenting with a confluent rash, fever, and abdominal pain. Two months prior, she noted a finger lesion which progressed to cellulitis, requiring two debridements with culture growing Mycobacterium marinum. In this time, she was treated with several known triggers for DRESS. The most likely culprit drug was ethambutol and this is the only described case in M. Marinum. This report highlights the challenges of diagnosing and managing DRESS in a patient with concurrent M. marinum cellulitis and multiple high-risk antibiotic exposures.<\/jats:p>","DOI":"10.56305\/001c.144176","type":"journal-article","created":{"date-parts":[[2025,10,1]],"date-time":"2025-10-01T14:41:25Z","timestamp":1759329685000},"source":"Crossref","is-referenced-by-count":0,"title":["Drug Reaction with Eosinophilia and Systemic Symptoms Secondary to Ethambutol"],"prefix":"10.56305","volume":"4","author":[{"given":"Sonja","family":"Kapadia","sequence":"first","affiliation":[{"name":"Warren Alpert Medical School of Brown University"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Alexa","family":"Mackinnon","sequence":"additional","affiliation":[{"name":"Warren Alpert Medical School of Brown University"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Brigitte","family":"Burcescu","sequence":"additional","affiliation":[{"name":"Warren Alpert Medical School of Brown University","department":["Department of Internal Medicine"]}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"35509","published-online":{"date-parts":[[2025,10,1]]},"reference":[{"issue":"1","key":"ref1","doi-asserted-by":"publisher","first-page":"90","DOI":"10.4168\/aair.2019.11.1.90","article-title":"Prevalence and Clinical Features of Drug Reactions With Eosinophilia and Systemic Symptoms Syndrome Caused by Antituberculosis Drugs: A Retrospective Cohort Study","volume":"11","author":"H. Y. Jung","year":"2019","journal-title":"Allergy Asthma Immunol Res"},{"key":"ref2","article-title":"Adverse Drug Reaction Probability Scale (Naranjo) in Drug Induced Liver Injury. [Updated 2019 May 4]","author":"LiverTox: Clinical and Research Information on Drug-Induced Liver Injury","year":"2012"},{"issue":"5","key":"ref3","doi-asserted-by":"publisher","first-page":"2180","DOI":"10.1097\/MS9.0000000000000683","article-title":"Drug reaction with eosinophilia and systemic symptoms syndrome secondary to isoniazid and ethambutol: a case report and literature review","volume":"85","author":"Y. R. Adhikari","year":"2023","journal-title":"Ann Med Surg (Lond)"},{"issue":"1","key":"ref4","doi-asserted-by":"publisher","first-page":"10","DOI":"10.1177\/00185787231185870","article-title":"Antituberculosis-Drugs Induced DRESS: A Multidrug Hypersensitivity or Drug Hypersensitivity Relapse? A Case Report","volume":"59","author":"K. Mansour","year":"2024","journal-title":"Hosp Pharm"},{"issue":"6","key":"ref5","doi-asserted-by":"publisher","first-page":"3280","DOI":"10.4103\/jfmpc.jfmpc_1031_21","article-title":"DRESS syndrome due to first-line antitubercular therapy - A diagnostic imbroglio!","volume":"11","author":"P. K. Patra","year":"2022","journal-title":"J Family Med Prim Care"},{"issue":"7","key":"ref6","doi-asserted-by":"publisher","first-page":"588","DOI":"10.1016\/j.amjmed.2011.01.017","article-title":"The DRESS syndrome: a literature review","volume":"124","author":"P. Cacoub","year":"2011","journal-title":"Am J Med"},{"issue":"5","key":"ref7","doi-asserted-by":"publisher","first-page":"693","DOI":"10.1016\/j.jaad.2013.01.033","article-title":"DRESS syndrome: Part I. Clinical perspectives","volume":"68","author":"Z. Husain","year":"2013","journal-title":"Journal of the American Academy of Dermatology"},{"issue":"5","key":"ref8","doi-asserted-by":"publisher","first-page":"1071","DOI":"10.1111\/bjd.12501","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study","volume":"169","author":"S. H. Kardaun","year":"2013","journal-title":"Br J Dermatol"},{"issue":"4","key":"ref9","doi-asserted-by":"publisher","first-page":"1373","DOI":"10.1016\/j.jaip.2017.11.021","article-title":"Antituberculosis Drug-Associated DRESS: A Case Series","volume":"6","author":"M. Allouchery","year":"2018","journal-title":"J Allergy Clin Immunol Pract"},{"issue":"3","key":"ref10","doi-asserted-by":"publisher","first-page":"276","DOI":"10.1111\/1346-8138.12770","article-title":"Sequelae in 145 patients with drug-induced hypersensitivity syndrome\/drug reaction with eosinophilia and systemic symptoms: survey conducted by the Asian Research Committee on Severe Cutaneous Adverse Reactions (ASCAR)","volume":"42","author":"Y. Kano","year":"2015","journal-title":"J Dermatol"},{"issue":"8","key":"ref11","doi-asserted-by":"publisher","first-page":"1830","DOI":"10.1097\/TP.0000000000001655","article-title":"Acute Liver Failure\/Injury Related to Drug Reaction With Eosinophilia and Systemic Symptoms: Outcomes and Prognostic Factors","volume":"101","author":"P. Ichai","year":"2017","journal-title":"Transplantation"},{"issue":"14","key":"ref12","doi-asserted-by":"publisher","first-page":"4576","DOI":"10.3390\/jcm12144576","article-title":"Renal Manifestations of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome: A Systematic Review of 71 Cases","volume":"12","author":"M. Dagnon da Silva","year":"2023","journal-title":"J Clin Med"},{"issue":"46","key":"ref13","doi-asserted-by":"publisher","first-page":"46ra62","DOI":"10.1126\/scitranslmed.3001116","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): a multiorgan antiviral T cell response","volume":"2","author":"D. Picard","year":"2010","journal-title":"Sci Transl Med"},{"issue":"6","key":"ref14","doi-asserted-by":"publisher","first-page":"443","DOI":"10.1111\/cod.14090","article-title":"Patch testing in drug reaction with eosinophilia and systemic symptoms (DRESS): A literature review","volume":"86","author":"A.C. de Groot","year":"2022","journal-title":"Contact Dermatitis"},{"key":"ref15","doi-asserted-by":"publisher","first-page":"35","DOI":"10.59327\/IPCC\/AR6-9789291691647","article-title":"Climate Change 2023: Synthesis Report. Contribution of Working Groups I, II and III to the Sixth Assessment Report of the Intergovernmental Panel on Climate Change","author":"Intergovernmental Panel on Climate Change","year":"2023"}],"container-title":["Journal of Brown Hospital Medicine"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/bhm.scholasticahq.com\/article\/144176-drug-reaction-with-eosinophilia-and-systemic-symptoms-secondary-to-ethambutol","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,9,2]],"date-time":"2026-09-02T20:47:29Z","timestamp":1788382049000},"score":1,"resource":{"primary":{"URL":"https:\/\/bhm.scholasticahq.com\/article\/144176-drug-reaction-with-eosinophilia-and-systemic-symptoms-secondary-to-ethambutol"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,10,1]]},"references-count":15,"journal-issue":{"issue":"4","published-online":{"date-parts":[[2025]]}},"URL":"https:\/\/doi.org\/10.56305\/001c.144176","relation":{},"ISSN":["2994-5593"],"issn-type":[{"value":"2994-5593","type":"electronic"}],"subject":[],"published":{"date-parts":[[2025,10,1]]}}}